Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have hard lumps all over body and feeling tired. Blood test normal. Which doctor should I consult?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2518 Questions
Question
My husband has hard lumps that are varying in size and shape that will appear on random parts of his body, eg:knee, shoulder, etc, when he gets the lumps he gets very tired, the lumps will last a day or two and go away but then will appear on another part of the body. He has had blood tests which have come back normal. Can you advise what it might be or what kind of doctor I need to get advice from?
Posted Thu, 3 Jan 2013 in General Health
 
 
Answered by Dr. Sumit Bhatti 39 minutes later
Hi,

Thank you for writing back.

1. Since the blood tests are normal and since these varied lumps appear randomly all over and subside (transient); along with fatigue, there has to be a generalized cause such as an allergy, auto-immune, friction related or metabolic.

2. If you can share a close up image of the lumps, it may help in evaluating the condition.

3. Are the lumps only near the joints? Are they Itchy? Is the skin above the lumops normal or inflamed?

4. Direct examination by a Skin Specialist and a physician will definitely help.Does he have any dental caries? Which blood tests have been done? How long has he been on Nurofen Plus?This may also be drug induced.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards
Above answer was peer-reviewed by
 
Follow-up: Have hard lumps all over body and feeling tired. Blood test normal. Which doctor should I consult? 3 hours later
Hi,

Thank you for writing back so quickly.

I have attached copies of photos of the lumps that are currently on my husband's shoulder and elbow. I have also attached all copies of blood tests that have been performed.

The lumps are not always near joints, and are quiet hard to the touch. They are red and sometimes slightly itchy.

He has had dental cavities in the past but has had no problems with his teeth in over 2 years.

He has been taking the Nurofen for a couple of years on and off when his back plays up. Nothing has changed in his diet or with any washing products, soaps,creams, etc.
 
 
Answered by Dr. Sumit Bhatti 55 minutes later
Hi,

Thank you for writing back.

1. The rash in the images seems to be an allergic or drug induced rash. Insect bites, vasculitis (if he smokes) and eczema (if skin is dry and the lumps become scaly) are another possibility.

2. It is good to see that all the test results are within normal limits. This greatly reduces the chances of a serious disorder.

3. Start with an anti-allergic tablet such as loratadine 10 mg once a day. get a prescription from a local physician and get a Skin Specialists opinion if this rash does not respond.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor